MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS
Catalog Number 813131100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.This report has been already submitted under with file name "119273_fda-3500a_ih-card aborhd dviplus".This file submission has failed with the following error message: section report¦identifier_ error: initial report /prior supplement has not been received.The initial report is missing.File was corrected and submitted again on 03/2172026.
 
Event or Problem Description
Customer reported false positive control well reactions for 7 edta cord blood samples using newborn cards (pn 813131100, lot 9521010, expiry 9/21/2026) that were tested on (b)(6), 2026.Customer ran the 7 edta cord blood samples with a new lot of newborn cards (pn 813131100, lot 9538010, expiry 1/15/2027) and got negative results for the control wells on all 7 edta cord blood samples.Customer performed a retrospective review of their testing results.The retrospective review showed that since november, they have documented 192 cards with question marks on control wells and 47 cards with positive reactions on control wells on newborn cards lot 9521010, expiry 9/21/2026.The tests were run on three ih-500s and on the two ih-reader 24s.These numbers do not include manually run cards, where techs have also observed positive control wells.Customer has transitioned to using the new lot of newborn cards (lot 9538010, expiry 1/15/2027) and have quarantine 46 boxes of the old lot (lot 9521010, expiry 9/21/2026).Customer reported that several techs also noted that the foil on newborn card lot 9521010, expiry 9/21/2026 appears to peel more easily than usual unlike the new lot of newborn card lot 9538010, expiry 1/15/2027 which was harder to peel off.Sample preparation, testing process, and reagent shipment and storage questions were sent to the customer.
 
Event or Problem Description
Customer reported false positive control well reactions for 7 edta cord blood samples using newborn cards (pn 813131100, lot 9521010, expiry 9/21/2026) that were tested on (b)(6) 2026.Customer ran the 7 edta cord blood samples with a new lot of newborn cards (pn 813131100, lot 9538010, expiry 1/15/2027) and got negative results for the control wells on all 7 edta cord blood samples.Customer performed a retrospective review of their testing results.The retrospective review showed that since november, they have documented 192 cards with question marks on control wells and 47 cards with positive reactions on control wells on newborn cards lot 9521010, expiry 9/21/2026.The tests were run on three (b)(6) and on the two (b)(6)'s.These numbers do not include manually run cards, where techs have also observed positive control wells.Customer has transitioned to using the new lot of newborn cards (lot 9538010, expiry 1/15/2027) and have quarantine (b)(4) boxes of the old lot (lot 9521010, expiry 9/21/2026).Customer reported that several techs also noted that the foil on newborn card lot 9521010, expiry 9/21/2026 appears to peel more easily than usual unlike the new lot of newborn card lot 9538010, expiry 1/15/2027 which was harder to peel off.Investigation: the trend analysis report shows that no other complaints have been registered in the field concerning this product lot.The production batch records were checked, and all manufacturing/qc records are compliant, and there are no manufacturing-related quality concerns registered.The cards of the retention were checked visually regarding the sealing foil, the presence of supernatant, and the gel homogeneity, and showed no abnormalities.The cards from the retention sample were visually inspected with regard to seal integrity, the presence of supernatant, and gel homogeneity.No abnormalities were observed.It was confirmed that the aluminum foil was slightly easier to peel off compared to another lot.As part of the production process, the filled gel cards were tested under vacuum drying conditions with the following parameters: vacuum pressure of 10 mbar, drying time of 30 minutes, and a temperature of 40°c.These tests were performed at the start of production, then after every (b)(4) cards, and again at the end of production.All tests met the acceptance criteria and were successfully passed.Serological tests were performed using known donor blood samples.The tests were performed on the (b)(6) and manually.All reactions were specific; reacting correctly negatively or positively.No positive or questionable positive reactions occurred in the control well (ctl).In the images shared by the customer, it was observed that some cards exhibited a lot of splashes of supernatant in the upper part of the wells, including the ones that showed unexpected "ctl" positive.Probably as a result of mishandling during transportation and or storage.Likely, the false positive results were due to the carry-over.Resolution: based on the analysis of the images of the cards loaded into the instrument (from customer-provided data), we observed that several cards presented a lot of supernatant splashes in the upper part of the wells.This condition can occur when the cards are vigorously shaken, causing supernatant droplets to splash into the upper part of the microtubes and/or under the aluminium foil.Such shaking is often associated with mishandling during transportation, but it may also occur during storage on the customer site.Using cards under these conditions may lead to unexpected or false positive results due to carry-over contamination.Carry-over events may occur during testing with automated devices: intra-well carry-over, where the needle touches the splashes (droplets) and transfers material between wells on the same card.Inter-card carry-over, where contamination of the piercer may affect subsequent cards.Carry-over may also occur during manual pipetting steps: when pipette tips come into contact with the supernatant and transfer material from one well to another.To prevent recurrence, we recommend: visually inspect the cards upon receipt.If the cards appear to have been mishandled during transport, report it by escalating an operational case.Regularly assess the storage conditions to ensure that cards are appropriately stored and handled.Inspect the product by visual analysis before using/ loading the devices.Cards that present splashes of supernatant must be centrifuged before use, as recommended in the ifus.Don't use cards if splashes remain after centrifugation.Clean the gel card piercer on the instrument to avoid potential contamination on other gel cards.Ensure that customers receive proper training on manual card techniques, particularly avoiding contact with the sides of the wells and the supernatant during manual pipetting.Perform internal quality controls regularly to verify compliance and assure quality.Adhere to the ifu/um instructions and follow lab best practices closely.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA
Common Device Name
IH-CARD ABO/RHD (DVI+); 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriesstrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
monica albarca
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key24656607
Report Number9610824-2026-00011
Device Sequence Number5117690
Product Code QHR
UDI-Device Identifier07611969962341
UDI-Public(01)07611969962341(17)260921(10)9521010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
125535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/21/2026
Device Catalogue Number813131100
Device Lot Number9521010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date03/21/2026
Supplement Report FDA Received Date03/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown